I had a non hormonal IUD put in early August. I have tried almost every kind of hormonal BC. The pill (both low dose and regular) made me overweight. The shots made me have terrible cramps, lost weight, and nausea. I tried the patch and bled every day for two months. I just got sick of hormones.
The problem with the IUD is without hormones my body's natural reaction is to expel the device. I have had extremely heavy periods since I have had it in. So much so that I became anemic after the first month. I was going through a super tampon and a pad in an hour or so the first day.
I am engaged and hate to think that I paid almost $400 for a BC method that is going to slowly make me hemorrhage. My fiancé and I were planning to wait a few years after before we started trying. I have heard others have had a similar problem with the IUD. Any advice? Anyone?
How are you? I understand your concern about finding the most suitable contraception for you. While the most commonly used IUD is the copper IUD, it may indeed increase menstrual bleeding or cramps as well as spotting between periods. If these symptoms persist, it is best that you inform your doctor about this for proper management and to rule out possible infection, gynecological issues or bleeding condition present. Further evaluation may need to be done. Symptoms to watch out for that may suggest IUD problem include severe pain in your belly or pelvis, vaginal bleeding, soaking through your usual pads or tampons each hour for 2 or more hours, vaginal discharge that smells bad, and presence of fever and chills.Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.